On multicollinearity in nonlinear regression models

Küçük Resim



Dergi Başlığı

Dergi ISSN

Cilt Başlığı


Selcuk University Research Center of Applied Mathematics

Erişim Hakkı



Regression analysis includes many techniques for modeling and analyzing the relationship between a dependent variable and one or more independent variables. Linear and nonlinear regression models has widely used in many fields of applied science. One of the frequency problems in regression analysis is multicollinearity problem between the explanatory variables. If there is no linear (approximately linear) relationship between the regressors, they are said to be orthogonal. In the case of orthogonal variables, statistical inference on the model is quite reliable. But in real life, fully unbound variables which are explaining the dependent variable are likely to be very low. When the explanatory variables are not orthogonal, then least squares parameter estimation method will not provide a suitable convergence, and deviations from reality will ocur. For the linear model, many techniques were developed for the multicollinearity problem (Hoerl, AE (1962), Hoerl AE and Kennard RW (1968.1970)), but for nonlinear models there has not been any conclusive work yet. In this study, multicollinearity in nonlinear models will be analyzed and a remedy for the problem will be given.


URL: http://sjam.selcuk.edu.tr/sjam/article/view/244

Anahtar Kelimeler

Nonlinear models, Multicollinearity, Ridge regression, Mean square error, Doğrusal olmayan modeller, Sırt gerilemesi, Ortalama kare hatası, Eşdüzlemlilik


Selcuk Journal of Applied Mathematics

WoS Q Değeri

Scopus Q Değeri





Erkoç, A., Tez, M., Akay, K. U. (2010). On multicollinearity in nonlinear regression models. Selcuk Journal of Applied Mathematics, 10, 65-72.